MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA PRO 2.0/20; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA PRO 2.0/20; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 393307
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
The pantera pro balloon catheter was chosen for the treatment.During preparation it was not possible to insert the guidewire into the guidewire lumen of the pantera pro and the tip of the balloon catheter seemed to be damaged.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the device tip is severely deformed and has necked near the tip weld.The balloon is well folded and shows no signs of inflation.The transportation wire was not returned for analysis.I in simulations with reference instruments a similar damage pattern as observed in the returned instrument could be reproduced by wrong handling (e.G.Grabbing the balloon protector in the tip area when pulling).However, inside the tip of the returned instrument dried contrast medium was observed which may have contributed to the complaint event.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Every instrument is shipped with a 0.015 inch transportation wire that covers the full guidewire lumen.No difficulties in removing the transportation wire have been reported.The instrument was in accordance with the specifications at the time of delivery.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
PANTERA PRO 2.0/20
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10740550
Report Number1028232-2020-04645
Device Sequence Number19598225
Product Code LOX
UDI-Device Identifier07640130437111
UDI-Public07640130437111
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160985
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2022
Device Model Number393307
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05191421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1